Alert archive / Kansas / Wind Advisories in 2006

Wind Advisory 19, NWS Dodge City, KS

April 7, 2006Barber County, Pratt County, Stafford County, Kansas

NWS Dodge City, KS issued this wind advisory at Apr 7, 2006, 3:46 AM CDT for Barber County, Pratt County, Stafford County, Kansas. It took effect at Apr 7, 2006, 9:31 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 7, 2006, 3:46 AM CDT (08:46 UTC)
In effect from
Apr 7, 2006, 9:31 AM CDT
Expired
Apr 7, 2006, 5:24 PM CDT
In force
8 hr
Issued by
NWS Dodge City, KS

Counties Barber County, KS, Pratt County, KS, Stafford County, KS

The radar

The Dodge City radar (KDDC), 111 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 8.8 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2006-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2006-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4706 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDDC 070846
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
346 AM CDT FRI APR 7 2006

...POWERFUL STORM TO BRING STRONG WINDS TO SOUTHWEST KANSAS TODAY...

.A VERY DEEP AND SLOW MOVING SPRING STORM WILL BRING VERY STRONG
NORTHWEST WINDS TO ALL OF SOUTHWEST KANSAS TODAY. THE STRONGEST WINDS
WILL BE FELT IN FAR SOUTHWEST AND WEST CENTRAL KANSAS DURING THE
MORNING HOURS WITH THE REST OF SOUTHWEST AND PORTIONS OF SOUTH
CENTRAL KANSAS EXPERIENCING THE VERY STRONG WINDS IN THE AFTERNOON
AS THE LOW PRESSURE SYSTEM SLOWLY MOVES EAST.

KSZ030-031-043>046-061>065-074>080-084>089-071700-
/O.UPG.KDDC.HW.A.0001.060407T1300Z-060407T2300Z/
/O.NEW.KDDC.HW.W.0003.060407T1500Z-060407T2300Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-MORTON-
STEVENS-SEWARD-MEADE-CLARK-COMANCHE-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...
MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION
346 AM CDT FRI APR 7 2006 /246 AM MDT FRI APR 7 2006/

...HIGH WIND WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 6 PM CDT /5 PM MDT/ THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 6 PM CDT /5 PM MDT/ THIS AFTERNOON. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. 

SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED TO BEGIN SHORTLY
AFTER DAWN THIS MORNING. WINDS WILL GRADUALLY INCREASE IN STRENGTH
BY LATE MORNING REACHING 35 TO 45 MPH WITH HIGHER GUSTS OF 55 TO
60 MPH...ESPECIALLY IN HEAVIER RAIN BANDS WHICH ARE EXPECTED TO
ROTATE THROUGH MOST OF THE AREA.

A HIGH WIND WARNING MEANS THAT SUSTAINED WINDS WILL BE 40 MPH OR
GREATER...OR WIND GUSTS OF 58 MPH OR GREATER WILL OCCUR.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION
UNTIL THE WINDS SUBSIDE.

$$

KSZ066-081-090-071700-
/O.UPG.KDDC.HW.A.0001.060407T1300Z-060407T2300Z/
/O.NEW.KDDC.WI.Y.0019.060407T1500Z-060407T2300Z/
STAFFORD-PRATT-BARBER-
INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...PRATT...
MEDICINE LODGE...KIOWA...SUN CITY
346 AM CDT FRI APR 7 2006

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT
THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED TO BEGIN BY MID-
MORNING AND CONTINUE THROUGH THE DAY. WIND GUSTS TO 45 MPH ARE
ALSO POSSIBLE...ESPECIALLY IN HEAVIER RAIN BANDS WHICH ARE EXPECTED TO
ROTATE THROUGH PORTIONS OF THE AREA .

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

UMSCHEID
3 follow-up statements
000 
WWUS73 KDDC 071431
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
931 AM CDT FRI APR 7 2006

...POWERFUL STORM TO BRING STRONG WINDS TO SOUTHWEST KANSAS
TODAY...

.A VERY DEEP AND SLOW MOVING SPRING STORM WILL BRING VERY STRONG
NORTHWEST WINDS TO ALL OF SOUTHWEST KANSAS TODAY. THE STRONGEST
WINDS WILL BE FELT IN FAR SOUTHWEST AND WEST CENTRAL KANSAS
DURING THE MORNING HOURS WITH THE REST OF SOUTHWEST AND PORTIONS
OF SOUTH CENTRAL KANSAS EXPERIENCING THE VERY STRONG WINDS IN THE
AFTERNOON AS THE LOW PRESSURE SYSTEM SLOWLY MOVES EAST.

KSZ030-031-043>046-061>065-074>080-084>089-072100-
/O.EXT.KDDC.HW.W.0003.060407T1431Z-060407T2300Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-MORTON-
STEVENS-SEWARD-MEADE-CLARK-COMANCHE-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...
MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION
931 AM CDT FRI APR 7 2006 /831 AM MDT FRI APR 7 2006/

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS
AFTERNOON...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM CDT /5 PM MDT/
THIS AFTERNOON. 

SUSTAINED WINDS OF 35 TO 45 MPH WITH HIGHER GUSTS OF 50 TO 60
MPH ARE EXPECTED...ESPECIALLY NEAR RAIN BANDS THAT WILL ROTATE THROUGH
PORTIONS OF SOUTHWEST KANSAS DURING THE DAY. THE HIGH WINDS WILL
AFFECT FAR WESTERN KANSAS EARLY THIS MORNING AND WILL GRADUALLY
SHIFT EAST ACROSS SOUTHWEST KANSAS DURING THE DAY. THE WINDS WILL
GRADUALLY BEGIN TO SUBSIDE BY THIS EVENING.

A HIGH WIND WARNING MEANS THAT SUSTAINED WINDS WILL BE 40 MPH OR
GREATER...OR WIND GUSTS OF 58 MPH OR GREATER WILL OCCUR. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION
UNTIL THE WINDS SUBSIDE.

$$

KSZ066-081-090-072100-
/O.EXT.KDDC.WI.Y.0019.060407T1431Z-060407T2300Z/
STAFFORD-PRATT-BARBER-
INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...PRATT...
MEDICINE LODGE...KIOWA...SUN CITY
931 AM CDT FRI APR 7 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON.

SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED TO BEGIN BY MID-
MORNING AND CONTINUE THROUGH THE DAY. WIND GUSTS TO 45 MPH ARE
ALSO POSSIBLE...ESPECIALLY IN HEAVIER RAIN BANDS WHICH ARE
EXPECTED TO ROTATE THROUGH PORTIONS OF THE AREA. THE WINDS WILL
GRADUALLY BEGIN TO SUBSIDE BY THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

LACY
000 
WWUS73 KDDC 072024
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
324 PM CDT FRI APR 7 2006

...POWERFUL SPRING STORM WILL CONTINUE TO BRING STRONG WINDS TO
SOUTHWEST KANSAS THROUGH EARLY THIS EVENING...

.A VERY DEEP AND SLOW MOVING STORM OVER EASTERN KANSAS WILL
CONTINUE TO BRING STRONG WINDS TO SOUTHWESTERN KANSAS. AS THE
SURFACE LOW CONTINUES TO MOVE INTO THE MISSISSIPPI RIVER
VALLEY...WINDS WILL GRADUALLY DECREASE OVER THE AREA.

KSZ030-031-043>046-061>065-074>080-084>089-080300-
/O.EXT.KDDC.HW.W.0003.000000T0000Z-060408T0300Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-MORTON-
STEVENS-SEWARD-MEADE-CLARK-COMANCHE-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...
MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION
324 PM CDT FRI APR 7 2006 /224 PM MDT FRI APR 7 2006/

...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING. 

SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS OF 50 TO 60 MPH ARE
EXPECTED TO CONTINUE THROUGH 10 PM CDT.  THE WINDS WILL GRADUALLY
BEGIN TO SUBSIDE THIS EVENING AS THE SURFACE LOW MOVES EAST.  

A HIGH WIND WARNING MEANS THAT SUSTAINED WINDS WILL BE 40 MPH OR
GREATER...OR WIND GUSTS OF 58 MPH OR GREATER WILL OCCUR. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

KSZ066-081-090-080300-
/O.EXT.KDDC.WI.Y.0019.000000T0000Z-060408T0300Z/
STAFFORD-PRATT-BARBER-
INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...PRATT...
MEDICINE LODGE...KIOWA...SUN CITY
324 PM CDT FRI APR 7 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED TO CONTINUE THROUGH
THE EARLY EVENING HOURS. WIND GUSTS TO 50 MPH ARE ALSO
POSSIBLE. WINDS WILL GRADUALLY SUBSIDE BY 10 PM CDT AS THE SURFACE
LOW MOVES EAST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$
28
000 
WWUS73 KDDC 072224
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
524 PM CDT FRI APR 7 2006

...POWERFUL SPRING STORM WILL CONTINUE TO BRING STRONG WINDS TO
SOUTHWEST KANSAS THROUGH EARLY THIS EVENING...

.A VERY DEEP AND SLOW MOVING STORM OVER EASTERN KANSAS WILL
CONTINUE TO BRING STRONG WINDS TO SOUTHWESTERN KANSAS. AS THE
SURFACE LOW CONTINUES TO MOVE INTO THE MISSISSIPPI RIVER VALLEY...
WINDS WILL GRADUALLY DECREASE OVER THE AREA.

KSZ043-044-061>063-074>077-084>087-072330-
/O.CAN.KDDC.HW.W.0003.000000T0000Z-060408T0300Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-
MORTON-STEVENS-SEWARD-MEADE-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...
RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER
524 PM CDT FRI APR 7 2006 /424 PM MDT FRI APR 7 2006/

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE HIGH
WIND WARNING. THE HIGH WINDS ARE NOW BELOW HIGH WIND WARNING CRITERIA
AND WILL CONTINUE TO SLOWLY DECREASE THIS EVENING.

$$

KSZ066-081-090-080300-
/O.UPG.KDDC.WI.Y.0019.000000T0000Z-060408T0300Z/
/O.EXA.KDDC.HW.W.0003.000000T0000Z-060408T0300Z/
STAFFORD-PRATT-BARBER-
INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...PRATT...
MEDICINE LODGE...KIOWA...SUN CITY
524 PM CDT FRI APR 7 2006

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS OF 50 TO 60 MPH ARE
EXPECTED TO CONTINUE THROUGH 10 PM CDT. THE WINDS WILL GRADUALLY
BEGIN TO SUBSIDE THIS EVENING AS THE SURFACE LOW MOVES EAST.

A HIGH WIND WARNING MEANS THAT THE WINDS COULD CREATE LIFE
THREATENING CONDITIONS TO THOSE OUTSIDE OR CAUSE MAJOR PROPERTY
DAMAGE.

$$

KSZ030-031-045-046-064-065-078>080-088-089-080300-
/O.CON.KDDC.HW.W.0003.000000T0000Z-060408T0300Z/
TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-FORD-EDWARDS-KIOWA-CLARK-
COMANCHE-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE...
HANSTON...LARNED...BURDETT...DODGE CITY...BUCKLIN...KINSLEY...
LEWIS...GREENSBURG...HAVILAND...ASHLAND...MINNEOLA...COLDWATER...
PROTECTION
524 PM CDT FRI APR 7 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING. 

SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS OF 50 TO 60 MPH ARE
EXPECTED TO CONTINUE THROUGH 10 PM CDT.  THE WINDS WILL GRADUALLY
BEGIN TO SUBSIDE THIS EVENING AS THE SURFACE LOW MOVES EAST.

A HIGH WIND WARNING MEANS THAT SUSTAINED WINDS WILL BE 40 MPH OR
GREATER...OR WIND GUSTS OF 58 MPH OR GREATER WILL OCCUR. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

06

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Apr 7, 3:19 AM CDT, 27 minutes earlier.

Area forecast discussion, Apr 7, 3:19 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
319 AM CDT FRI APR 7 2006

.DISCUSSION...

DAYS 1-2...

MAIN CHALLENGE IS THE WIND FORECAST TODAY AND HOW TO HANDLE IT
WITH HEADLINES. EARLY THIS MORNING THE UPPER LOW WAS REALLY WOUND
UP ALONG THE CENTRAL KS/NEB BORDER PER WV IMAGERY. 08Z SURFACE OBS
SUGGEST 983MB SFC LOW CENTER STACKED BENEATH H5 LOW. THIS
CONFIGURATION WILL CONTINUE TO ALLOW FOR A FAIRLY UNIDIRECTIONAL
WIND PROFILE TO SUPPORT MECHANICAL MIXING DESPITE THE LACK OF
DIRECT INSOLATION WITH CLOUDS AND PRECIP. IN FACT THE MORE
MODERATE AREAS OF PRECIPITATION SHOULD ALLOW 40 TO 50KT WINDS TO
OCCASIONALLY REACH THE SURFACE IN GUSTS...PARTICULARLY AROUND MIDDAY.

WILL GO WITH LIKELY POPS IN THE NORTHERN HALF OF CWA THROUGH
MIDDAY WITH CHANCE POPS FARTHER SOUTH. AS SYSTEM WEAKENS/FILLS
TODAY THE DEFORMATION PCPN AREA WEST OF THE LOW WILL WEAKEN AS
WELL. ALL THE MODELS SHOW H85 ZERO CELSIUS LINE CHARGING SOUTH BY
MIDDAY. I DOUBT HOWEVER THERE WILL BE ANY SNOW THIS FAR SOUTH, BUT
THERE MAY BE SOME WET FLAKES MIXED IN UP IN THE SCOTT CITY-DIGHTON
AREAS BEFORE PCPN ENDS THIS AFTN. ALREADY SNOWING NOW IN SIDNEY NE
AT THIS TIME (08Z).

REGARDING THE WINDS AND HOW TO HANDLE THEM WITH HEADLINES...WILL
GO AHEAD AND HOIST A WARNING FOR MOST OF THE CWA...ON THE BASIS
THAT SUSTAINED WINDS SHOULD REACH 40 MPH AT MOST LOCALES FOR AT
LEAST A COUPLE HOURS TODAY ANYWHERE FROM 15Z TO LATE THIS
AFTERNOON...AND ALSO FOR CONSISTENCY SAKE SINCE
GLD...PUB...AMA...OUN WILL HAVE HIGH WIND WARNINGS OUT. IT DOESNT
APPEAR TO BE A VERY GUSTY TYPE OF WIND GIVEN THE LACK OF DEEP
LAYER MIXING...BUT IN AREAS OF HEAVIER PCPN THERE MAY BE SOME
GUSTS OF 55 TO 60 MPH OR SO.

TEMPS SHOULD GO NOWHERE TODAY...AND WILL PLAY THAT IN THE GRIDS
WITH TEMPS SLOWLY FALLING INTO THE MID 40S IN THE NORTHERN CWA BY
MIDDAY AND AFTERNOON. TONIGHT...REMNANT LOW CLOUDS SHOULD STICK
AROUND FOR AT LEAST THE FIRST HALF OF THE NIGHT BUT CONTINUED
SUBSIDENCE WITH LOW LEVEL RIDGING COMING IN SHOULD HELP CLEAR
THINGS OUT.

HIGH PRESSURE WILL DOMINATE SATURDAY WITH RECIRCULATED COOL AIR
AROUND THE SURFACE HIGH...SO TEMPS SHOULD STRUGGLE TO GET WARM.
APRIL SUN SHOULD ALLOW THE AFTERNOON TEMPS TO GET TO 60 THOUGH.

UMSCHEID

DAYS 3-7...

NO MAJOR CHANGES PLANNED IN THE EXTENDED.  JUST FEW SMOOTHING AND
ISC GRID TWEAKS.

THE PATTERNS OF THE ECMWF...GFS...UKMET AND NAM80 ARE ALL STAYING
ABOUT THE SAME THROUGH DAY 5.  IN THE DAY 6-7 TIME FRAME...THE GFS
DIVERGES FROM THE ECMWF 5H PATTERN WITH THE EC KEEPING A LITTLER
STRONGER HIGH PRESSURE RIDGE OVER THE SOUTHEASTERN PLAINS THAN THE
GFS.  THE MENTION OF LOW POPS MONDAY NIGHT AND TUESDAY STILL SEEM
WARRANTED AS AN OPEN SHORT WAVE CROSSES QUICKLY FROM SOUTHWEST TO
EAST ACROSS THE CENTRAL PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  51  30  60  39 /  50  10   0   0
GCK  49  26  61  41 /  60  10   0   0
EHA  53  28  64  43 /  50   0   0   0
LBL  54  27  64  42 /  40  10   0   0
HYS  53  26  56  38 /  60  20   0   0
P28  58  35  57  40 /  30  20   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 6 PM
CDT /5 PM MDT/ THIS AFTERNOON FOR KSZ030-KSZ031-KSZ043-KSZ044-
KSZ045-KSZ046-KSZ061-KSZ062-KSZ063-KSZ064-KSZ065-KSZ074-KSZ075-
KSZ076-KSZ077-KSZ078-KSZ079-KSZ080-KSZ084-KSZ085-KSZ086-KSZ087-
KSZ088-KSZ089.

WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CDT THIS AFTERNOON
FOR KSZ066-KSZ081-KSZ090.

&&

FN25/12
Hazardous weather outlook, Apr 6, 5:12 AM CDT, 22 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
512 AM CDT THU APR 6 2006

KSZ030-031-043>046-061>066-074>081-084>090-071000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
512 AM CDT THU APR 6 2006 /412 AM MDT THU APR 6 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

A FEW SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE MAINLY
EAST OF HIGHWAY 183 DURING THE MIDDAY AND EARLY AFTERNOON. HAIL UP
TO NICKEL SIZE WILL BE POSSIBLE IN THE STRONGEST STORM. THE THREAT
FOR THUNDERSTORMS SHOULD DIMINISH AFTER 4 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A HIGH WIND WATCH IS IN EFFECT FOR FRIDAY. NORTH TO NORTHWEST
WINDS OF 35 TO 45 MPH WILL BE POSSIBLE AS A MAJOR SPRING STORM
SYSTEM MOVES ACROSS KANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY AND TONIGHT.

UMSCHEID

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 3:46 AM CDTHigh Wind WarningDDCBarber, Clark, Comanche, Edwards, Ellis, Finney and 21 more16 hr

Nearby

Wind Advisories in Kansas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.